# SDR CA140311001

- Difficulty date: March 6, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Mnmite M18*
- Engine: Pwa PT6A65B
- System (JASC): 7603 · Power Lever
- Part: Lever
- Part number: 281465010260
- Condition: Failed
- Location: Lt Engine
- Part time: 2,352 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) LOST CONTROL OF THE LT ENGINE  DURING TAKEOFF, THE PILOT LOST CONTROL OF THE LT ENGINE AND THE ENGINE ITT AND TORQUE MAXED OUT ON THE INDICATOR.  THE CAM BOX INPUT ARM WAS FALLING OFF, WHICH LED TO THE ENGINE SELF ACCELERATING.  DUE TO THE UNCONTROLLED OPERATION OF THE ENGINE FELL IN THE PROCESS OF CHANGING BOTH THE PROP AND ENGINE.   THE BOLT AND NUT WERE STILL IN THE ARM AND THE ARM SLID ON THE CAM BOX AXLE WITH MINOR RESISTANCE.  FROM PRIOR EXPERIENCE ON OTHER ENGINES THERE IS A POTENTIAL DESIGN FLAW IN THE CAM BOX INPUT ARM, OR AT MINIMUM A POTENTIAL SAFETY FACTOR THAT IS MISSING. THE PURPOSE OF THE BOLT FITTING IN THE GROOVE IS THAT IF THE NUT FALLS OFF OR THE BOLT COMES LOOSE, THE BOLT WILL STILL RETAIN THE ARM ON THE AXLE.   DISCOVERED THAT COINCIDENCE OF ADVERSE TOLERANCES BETWEEN THE ARM HOLE AND ENGINE LEVER PIN HAVE OCCURRED.
